Wednesday, June 19, 2013
Synthroid and HRT Interaction
I have had both a full thyroidectomy due to thyroid cancer and full hysterectomy. I am currently taking both synthroid and am on HRT.
I am going up to 60+ hours with no sleep due to my body speeding. At one point the doctors LOWERED my synthroid and within days I started to speed up instead of winding down. There seems to me to be some kind of interaction between the synthroid and the estrogen but no doctor has been able to balance them out. Touch one and the other goes haywire.
I have collapsed several times over the past 10 months due to sleep deprevation. I have seen numerous endocronolgists and gynocologists with no help so far.
Any light you can shed on this topic would help greatly.
I am very sorry to hear about your situation. Synthroid and estrogen do interact, but unfortunately, I cannot give you any other suggestions than what you have apparently already done, which is to consult a reproductive endocrinologist to try to get your hormones under control.
You cannot go off the synthroid, but you could try going off the estrogen to see what happens. However, please, do not try that without the full knowledge and support of your own doctor(s). Good luck.
Linda A Bernhard, PhD, RN
Associate Professor Emeritus
College of Nursing
The Ohio State University